MAUDE Adverse Event Report: STRYKER GMBH DEPTH GAUGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH DEPTH GAUGE; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 5901-1195
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Upon incoming inspection, item was visibly worn.
 
Additional Manufacturer Narrative
The reported event could be confirmed.Based on investigation, the root cause of the event is attributed to the normal wear of the device (it has been used since 2016) combined with an improper re-use by the users.The returned device shows traces of extensive re-cleaning/re-sterilization, since the color of the device is faded.Furthermore, the hook of the depth gauge has been disassembled from the ruler, which makes the device unusable.This proves that the instrument was not handled with the proper care it needed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
Upon incoming inspection, item was visibly worn.

Brand Name
DEPTH GAUGE
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8621306
Report Number0008031020-2019-00500
Device Sequence Number16702623
Product Code KWS
UDI-Device Identifier07613327100204
UDI-Public07613327100204
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5901-1195
Device Lot NumberAG12
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/29/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1